I recently had an angiogram and it showed 40% blockage in one artery and calcium which can lead to plaque in other arteries. I also have atrial fibrillation and my cholesterol is borderline high. The doctor wants me to take Multaq, Lipitor and either Pradaxa, Coumadin or Xarelto (blood thinners). If anyone has taken any of these drugs, I would appreciate their comments. I am concerned about side effects. I have already decided not to take Multaq because of possible liver damage or failure. After researching the blood thinners I am leaning towards taking Coumadin. Thank you for any comments.View Thread
You are correct, my life is very stressful. Not only do I have a cholesterol problem, I also have afib. I truly believe the stress I have is why the atrial fribillation I have is worse. I know if I am stressed I will go into afib. The doctor wants me to take Multaq and after researching it I will not take it. It can cause liver damage and liver failure. I am seeing the doctor in about an hour to discuss the meds. I hope I can resolve this today.View Thread
elecbanker, I really feel for you. It sounds like you have gone through alot. My sister also has a CRT-D. She was not aware that she had any type of heart problem before it was put in. She almost died and the only reason she didn't was because she worked next to a hospital. Five more minutes and she would not have made it. She also has had a stroke. She took coumadin after the stroke and was not monitored correctly. Almost died from a nose bleed that wouldn't stop. She stopped taking the coumadin for several years. She is back on it but this time on the right dose. My hesitation about taking any of these drugs are the side effects. I just feel like I am stuck between a rock and a hard place. Do nothing and risk a stroke or take drugs and not function to well. I know that I do not have the energy level I had only a few months ago. Don't know if it is my age (66) or the fact that I am dealing with my two grandchildren that live with me every day. They both have ADD and it each day brings about some new problem. I am seeing my cardiologist this week and will make a decision about which drugs I am going to try. I know Multaq is out of the question for me. I will not risk damaging my liver.View Thread
bobby75703 - You may have hit upon something. I know that I have 36 food allergies. There are days I do not afib at all and others when I have it several times a day. I may start a food diary to see if there is a correlation. I know stress will cause me to have afib. Also, if I do not have enough sleep. Since my sister has afib too, plus a rare heart condition I know that heart problems run in my family. For me, the afib is probably a combination of things. If food is partly to blame, and I can figure which foods are the culprits, elminating them would sure beat taking drugs.View Thread
Dirtyfacetrace, I have been on a calcium channel blocker for six years and it does not always control the afib. I am going to discuss increasing my dose when I see my cardiologist this coming week. I sometimes have to take a double dose to control the afib. The doctor does not have a problem with me exercising. My internist could not take Lipitor and had to switch to Crestor. I guess it is something you have to try and see which one causes the least side effects. I am still not sure about the Pradaxa. Threre have been drugs that the FDA said were safe and they turned out not to be. Since Pradaxa is new I am going to research it some more before making a decision.View Thread
Hi, tsigaras. Thank you for your response. I am glad that are fine after the stroke. My sister had a stroke at age 59 and fortunately recovered. She was on coumadin after the stroke but was not monitered properly. She was on the wrong dose and like your mother had a hemorrhagic nose bleed she almost died from. She was also severly anemic. Thus, my fear of coumadin. I have been researching all of the drugs my doctor wants me take. I already made the decision not to take Multaq because of the liver problems. The only way to find out what my reaction to a drug will be is to take it. I have been on Diltiazem for six years but it does not always control the afib. I sometimes have to take a double dose for the afib to stop. I rather do that than take Multaq. My biggest problem with taking drugs is that my grandchildren live with my and I am their main caretaker. I have to be able to function on a daily basis. That is another reason I am afraid to take all of these drugs. On the other hand, I do not want to have a stroke. I am going to research Pradaxa more. I am not sure about Lipitor yet. My internist couldn't take it and had to switch to Crestor. At this point, I would rather have an ablation to get rid of the afib. I already had one for tachacardia.View Thread
Thank you for all of your replies and the information. I already saw an EP and he is the one that wants me to take Multaq (heart rhythm med). My regular cardiologist already told me that there are problems with the heart rhythm meds. At this point, my EP will have to convince to take a heart rhythm drug. I am on Dilitazem and have been for six years. While it slows the heart down it doesn't correct the Afib.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.